Canagliflozin induced euglycemic ketoacidosis in a 60-year-old diabetic male - A case report
Keywords:Diabetes Mellitus, SGLT-2 inhibitors, Canagliflozin, Adverse Event, Hypotension, Euglycemic ketoacidosis
Herein the authors present a case of adverse event of canagliflozin in a 60-year-old male with Type II Diabetes Mellitus. On Evaluation patient diagnosed to have euglycemic ketoacidosis. After stopping the drug canagliflozin and treated with IV fluids, his blood ketone levels came down. SGLT2 inhibitors are approved for use in T2DM and are not recommended in T1DM. Before starting on SGLT 2 Inhibitors its Extremely Important to evaluate the risk of Drug Induced Ketoacidosis.
Taylor SI, Blau JE, Rother KI. SGLT2 Inhibitors May Predispose to Ketoacidosis. J Clin Endocrinol Metab. 2015 Aug;100(8):2849–52.
Fukuda M, Nabeta M, Muta T, Fukami K, Takasu O. Euglycemic diabetic ketoacidosis caused by canagliflozin: a case report. Int J Emerg Med. 2020 Jan 22;13(1):2.
Clement M, Senior P. Euglycemic diabetic ketoacidosis with canagliflozin: Not-so-sweet but avoidable complication of sodium-glucose cotransporter-2 inhibitor use. Can Fam Physician Med Fam Can. 2016 Sep;62(9):725–8.
Sampani E, Sarafidis P, Papagianni A. Euglycaemic diabetic ketoacidosis as a complication of SGLT-2 inhibitors: epidemiology, pathophysiology, and treatment. Expert Opin Drug Saf. 2020 Jun;19(6):673–82.
Adachi J, Inaba Y, Maki C. Euglycemic Diabetic Ketoacidosis with Persistent Diuresis Treated with Canagliflozin. Intern Med. 2017;56(2):187–90.
How to Cite
Copyright (c) 2023 Dr. V Ramya Mirunalini, Dr. Madhan L, Dr. Hema P
This work is licensed under a Creative Commons Attribution 4.0 International License.
CC BY License